Alert archive / Kansas / Blizzard Warnings in 2008
Blizzard Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this blizzard warning at Mar 2, 2008, 11:11 AM MST for Dundy County, Hitchcock County, Nebraska; 8 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 9 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2008, 11:11 AM MST (18:11 UTC)
- Expired
- Mar 2, 2008, 8:23 PM MST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 11:55 AM MST | BLIZZARD | 13 Nw St. Francis, KS | ONE INCH OF ACCUMULATION WITH VISIBILITY CURRENTLY AT 900 FEET. |
| Mar 2, 11:55 AM MST | BLIZZARD | 6 N Wild Horse, CO | COOP OBSERVER REPORTS VISIBILITY OF ONE QUARTER TO ONE HALF MILE IN MODERATE SNOW. UNABLE TO ESTIMATE WIND SPEED. |
| Mar 2, 11:55 AM MST | BLIZZARD | Haigler, NE | QUARTER MILE VISIBILITY WITH MODERATE SNOW IN HAIGLER. SNOW STICKING TO GRASSY SURFACES BUT NOT TO PAVED SURFACES YET. |
| Mar 2, 12:10 PM MST | BLIZZARD | 3 W Stratton, CO | OFF DUTY NWS EMPLOYEE REPORTS WHITEOUT CONDITIONS AT INTERSTATE 70 MILE MARKER 416. CORRECTED FOR TIME. |
| Mar 2, 12:10 PM MST | BLIZZARD | Burlington, CO | BURLINGTON ASOS REPORTING QUARTER MILE VISIBILITY WITH HEAVY SNOW AND WIND GUST OF 35KTS. |
| Mar 2, 12:45 PM MST | BLIZZARD | 6 N Wild Horse, CO | COOP OBSERVER REPORTS VISIBILITY OF ONE QUARTER MILE WITH MODERATE SNOW. |
| Mar 2, 2:10 PM MST | BLIZZARD | 5 Nne Kanorado, KS | VISIBILITY OF LESS THAN ONE QUARTER WITH ABOUT ONE INCH OF ACCUMULATION ON THE GRASS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGLD 021811 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1111 AM MST SUN MAR 2 2008 ...BLIZZARD CONDITIONS EXPECTED ACROSS PARTS OF THE TRI-STATE AREA THIS AFTERNOON... .NORTH WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL COMBINE WITH MODERATE TO OCCASIONALLY HEAVY SNOW TO PRODUCE VISIBILITIES AT OR BELOW ONE QUARTER MILE FOR PARTS OF THE TRI-STATE AREA. FOR THE REST OF THE AREA VISIBILITIES WILL BE HIGHER AND PRECIPITATION WILL INITIALLY START AS RAIN BEFORE GRADUALLY CHANGING OVER TO SNOW. COZ090>092-KSZ001-002-013-014-027-NEZ079-080-030000- /O.UPG.KGLD.SB.Y.0004.000000T0000Z-080303T0300Z/ /O.NEW.KGLD.BZ.W.0001.080302T1811Z-080303T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON 1111 AM MST SUN MAR 2 2008 /1211 PM CST SUN MAR 2 2008/ ...BLIZZARD WARNING IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. WIDESPREAD MODERATE TO OCCASIONALLY HEAVY SNOW WILL COMBINE WITH NORTH WINDS OF 30 TO 40 MPH TO PRODUCE VISIBILITIES AT OR BELOW ONE QUARTER MILE A BIT LATER THIS AFTERNOON...CONTINUING INTO THE EARLY EVENING. TOTAL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED. A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. $$ KSZ003-004-015-016-028-029-041-042-NEZ081-030000- /O.CON.KGLD.SB.Y.0004.000000T0000Z-080303T0300Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA- RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... OAKLEY...QUINTER...TRIBUNE...LEOTI...MCCOOK 1111 AM MST SUN MAR 2 2008 /1211 PM CST SUN MAR 2 2008/ ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING. PRECIPITATION WILL START AS LIGHT RAIN OR RAIN MIXED WITH SNOW AND THEN CHANGEOVER TO ALL SNOW AS COLD AIR RUSHES INTO THE REGION LATER IN THE DAY. ANY ACCUMULATIONS OF SNOW WILL GENERALLY BE AN INCH OR LESS. NORTH WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL BE COMMON...CREATING SNOW AND BLOWING SNOW WITH VISIBILITIES AROUND A MILE OR TWO. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITY WILL OCCASIONALLY DROP BELOW ONE MILE DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ DDT
3 follow-up statements
000 WWUS43 KGLD 022226 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 326 PM MST SUN MAR 2 2008 ...BLIZZARD CONDITIONS EXPECTED ACROSS PARTS OF THE TRI-STATE AREA THIS AFTERNOON... .NORTH WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL COMBINE WITH MODERATE TO OCCASIONALLY HEAVY SNOW TO PRODUCE VISIBILITIES AT OR BELOW ONE QUARTER MILE FOR PARTS OF THE TRI-STATE AREA. FOR THE REST OF THE AREA VISIBILITIES WILL BE HIGHER AND PRECIPITATION WILL INITIALLY START AS RAIN BEFORE GRADUALLY CHANGING OVER TO SNOW. KSZ028-041-042-030600- /O.UPG.KGLD.SB.Y.0004.000000T0000Z-080303T0300Z/ /O.EXB.KGLD.BZ.W.0001.000000T0000Z-080303T0600Z/ LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...OAKLEY...TRIBUNE...LEOTI 326 PM MST SUN MAR 2 2008 /426 PM CST SUN MAR 2 2008/ ...BLIZZARD WARNING IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. AN AREA OF LIGHT TO MODERATE SNOW WILL SLOWLY MOVE INTO THE AREA LATE THIS AFTERNOON AND INTO THIS EVENING. THE SNOW WILL COMBINE WITH STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 TO CREATE VISIBILITY BELOW A QUARTER OF A MILE IN BLOWING SNOW THIS EVENING. SNOWFALL ACCUMULATIONS UP TO TWO INCHES ARE POSSIBLE...MAINLY ON GRASSY AREAS. A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. $$ COZ092-KSZ014-027-030600- /O.EXT.KGLD.BZ.W.0001.000000T0000Z-080303T0600Z/ CHEYENNE CO-THOMAS-WALLACE- INCLUDING THE CITIES OF...CHEYENNE WELLS...COLBY...SHARON SPRINGS 326 PM MST SUN MAR 2 2008 /426 PM CST SUN MAR 2 2008/ ...BLIZZARD WARNING NOW IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING. WIDESPREAD MODERATE TO OCCASIONALLY HEAVY SNOW WILL COMBINE WITH NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH TO PRODUCE VISIBILITIES AT OR BELOW ONE QUARTER MILE A BIT LATER THIS AFTERNOON...CONTINUING INTO THE EVENING. TOTAL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED....MAINLY ON GRASSY AREAS. A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. $$ COZ090-091-KSZ001-002-013-NEZ079-080-030300- /O.CON.KGLD.BZ.W.0001.000000T0000Z-080303T0300Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN...TRENTON 326 PM MST SUN MAR 2 2008 /426 PM CST SUN MAR 2 2008/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING. WIDESPREAD MODERATE TO OCCASIONALLY HEAVY SNOW WILL COMBINE WITH NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH TO PRODUCE VISIBILITIES AT OR BELOW ONE QUARTER MILE A BIT LATER THIS AFTERNOON...CONTINUING INTO THE EARLY EVENING. TOTAL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED....MAINLY ON GRASSY AREAS. SNOW WILL BEGIN TO END FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON AND WILL COME TO AN END EARLY THIS EVENING. A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. $$ KSZ015-016-029-030600- /O.EXT.KGLD.SB.Y.0004.000000T0000Z-080303T0600Z/ SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...HOXIE...HILL CITY...QUINTER 426 PM CST SUN MAR 2 2008 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. LIGHT MIXED PRECIPITATION WILL QUICKLY CHANGE TO SNOW THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. SNOWFALL ACCUMULATIONS AROUND AN INCH ARE POSSIBLE...MAINLY ON GRASSY SURFACES. SNOW WILL COMBINE WITH NORTHERLY WINDS OF 15 TO 30 MPH TO PRODUCE VISIBILITIES LESS THAN A MILE IN BLOWING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITY WILL OCCASIONALLY DROP BELOW ONE MILE DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ KSZ003-004-NEZ081-030300- /O.CON.KGLD.SB.Y.0004.000000T0000Z-080303T0300Z/ DECATUR-NORTON-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...MCCOOK 426 PM CST SUN MAR 2 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE AREA INTO THE EARLY EVENING. SNOWFALL ACCUMULATIONS AROUND AN INCH ARE POSSIBLE...MAINLY ON GRASSY SURFACES WITH UP TWO 2 INCHES POSSIBLE ACROSS WESTERN RED WILLOW AND RAWLINS COUNTY. SNOW WILL COMBINE WITH NORTHERLY WINDS OF 20 TO 30 MPH TO PRODUCE VISIBILITIES LESS THAN A MILE IN BLOWING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITY WILL OCCASIONALLY DROP BELOW ONE MILE DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ JRM
000 WWUS43 KGLD 030208 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 708 PM MST SUN MAR 2 2008 ...AREAS OF SNOW AND BLOWING SNOW ARE DIMINISHING THIS EVENING... .NORTH WINDS OF 20 TO 30 MPH WILL CONTINUE TO DECREASE TO BETWEEN 15 AND 25 MPH THIS EVENING AS SNOWFALL DIMINISHES. EXPECT SOME AREAS OF VISIBILITIES OF LESS THAN 3 MILES TO CONTINUE GENERALLY SOUTH OF INTERSTATE 70 WITH A VISIBILITIES IMPROVING AS SNOWFALL COMES TO AN END BY MIDNIGHT. COZ090-091-KSZ001-002-013-NEZ079-080-030315- /O.CAN.KGLD.BZ.W.0001.000000T0000Z-080303T0300Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...GOODLAND...BENKELMAN...TRENTON 708 PM MST SUN MAR 2 2008 /808 PM CST SUN MAR 2 2008/ ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE BLIZZARD WARNING. ALTHOUGH FLURRIES MAY CONTINUE TO BE OBSERVED THROUGH THE EVENING...THE HEAVIER SNOWFALL HAS DIMINISHED AND VISIBILITIES HAVE IMPROVED TO BETTER THAN 6 MILES. $$ KSZ003-004-NEZ081-030315- /O.CAN.KGLD.SB.Y.0004.000000T0000Z-080303T0300Z/ DECATUR-NORTON-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...MCCOOK 808 PM CST SUN MAR 2 2008 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. ALTHOUGH FLURRIES MAY CONTINUE TO BE OBSERVED THROUGH THE EVENING...THE HEAVIER SNOWFALL HAS DIMINISHED AND VISIBILITIES HAVE IMPROVED TO BETTER THAN 6 MILES. $$ COZ092-KSZ014-027-028-041-042-030600- /O.CON.KGLD.BZ.W.0001.000000T0000Z-080303T0600Z/ CHEYENNE CO-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 708 PM MST SUN MAR 2 2008 /808 PM CST SUN MAR 2 2008/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING. WIDESPREAD MODERATE TO OCCASIONALLY HEAVY SNOW WILL COMBINE WITH NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH TO PRODUCE VISIBILITIES AT OR BELOW ONE QUARTER MILE A BIT LATER THIS AFTERNOON...CONTINUING INTO THE EVENING. TOTAL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED....MAINLY ON GRASSY AREAS. A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. $$ KSZ015-016-029-030600- /O.CON.KGLD.SB.Y.0004.000000T0000Z-080303T0600Z/ SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...HOXIE...HILL CITY...QUINTER 808 PM CST SUN MAR 2 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. LIGHT MIXED PRECIPITATION WILL QUICKLY CHANGE TO SNOW THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. SNOWFALL ACCUMULATIONS AROUND AN INCH ARE POSSIBLE...MAINLY ON GRASSY SURFACES. SNOW WILL COMBINE WITH NORTHERLY WINDS OF 15 TO 30 MPH TO PRODUCE VISIBILITIES LESS THAN A MILE IN BLOWING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITY WILL OCCASIONALLY DROP BELOW ONE MILE DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ LOCKHART
000 WWUS43 KGLD 030323 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 823 PM MST SUN MAR 2 2008 COZ092-KSZ014-027-028-041-042-030430- /O.CAN.KGLD.BZ.W.0001.000000T0000Z-080303T0600Z/ CHEYENNE CO-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 823 PM MST SUN MAR 2 2008 /923 PM CST SUN MAR 2 2008/ ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE BLIZZARD WARNING. WITH THE EFFECTS OF THE STORM SYSTEM RAPIDLY DIMINISHING AS IT MOVES OUT OF THE REGION...ONLY FLURRIES OR VERY LIGHT SNOW WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS IS EXPECTED THROUGH MIDNIGHT. NORTH WINDS HAVE ALSO DECREASED AND ARE EXPECTED TO REMAIN BETWEEN 15 AND 25 MPH DURING THE REMAINDER OF THE NIGHT. $$ KSZ015-016-029-030430- /O.CAN.KGLD.SB.Y.0004.000000T0000Z-080303T0600Z/ SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...HOXIE...HILL CITY...QUINTER 923 PM CST SUN MAR 2 2008 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. WITH THE EFFECTS OF THE STORM SYSTEM RAPIDLY DIMINISHING AS IT MOVES OUT OF THE REGION...ONLY FLURRIES OR VERY LIGHT SNOW WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS IS EXPECTED THROUGH MIDNIGHT. NORTH WINDS HAVE ALSO DECREASED AND ARE EXPECTED TO REMAIN BETWEEN 15 AND 25 MPH DURING THE REMAINDER OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this blizzard warning went out at Mar 2, 10:37 AM MST, 34 minutes earlier.
Area forecast discussion, Mar 2, 10:37 AM MST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1037 AM MST SUN MAR 2 2008
.AVIATION...FOR THE 18Z TAF...COMPLEX FORECAST THIS TAF PERIOD
WITH PRECIPITATION CURRENTLY KNOCKING ON THE DOORSTEP AT KGLD.
EARLIER REPORT FROM YUMA COUNTY INDICATED SNOW WITH A BIT OF RAIN
AT THE ONSET OF PRECIPITATION. GIVEN THERMAL PROFILES AT BOTH KGLD
AND KMCK...WENT AHEAD AND WENT WITH ALL SNOW AS WE SHOULD QUICKLY
WET BULB DOWN.
WINDS WILL ALSO BE A CONCERN AS THE LOCAL WIND GUST TOOL
INDICATES THE POSSIBILITY OF GUSTS APPROACHING 45 TO 50 KTS BY 21Z
TODAY. MOMENTUM TRANSFER FROM BUFKIT GFS SOUNDINGS WOULD SUPPORT
GUSTS TO AROUND 40KTS. NAM BUFKIT SOUNDINGS ARE IN THIS SAME
GENERAL VICINITY SO WENT WITH THIS FOR THE TAF. CURRENT MVFR CIGS
WILL LOWER TO IFR AFTER 19Z AT KGLD AND 21Z AT KMCK. EXPECT
PERIODIC LIFR CIGS IN THE HEAVIEST SNOW BAND. PRECIP LOOKS TO COME
TO AN END BY AROUND 04Z AT WHICH TIME WINDS WILL SUBSIDE FOR A
BRIEF PERIOD OF TIME BEFORE PICKING BACK UP BY AROUND 14Z MONDAY.
&&
.PREV DISCUSSION... /ISSUED 254 AM MST SUN MAR 2 2008/
.DISCUSSION...THE UPPER TROUGH WILL MOVE INTO THE CENTRAL ROCKIES
TODAY AND SHIFT FURTHER SOUTH INTO SOUTHERN NEW MEXICO TONIGHT. ON
MONDAY THE TROUGH WILL PROGRESS EASTWARD INTO THE SOUTHERN TEXAS
PANHANDLE REGION. A SHORTWAVE RIDGE WILL FILL INTO THE HIGH PLAINS
MONDAY NIGHT AND CONTINUE THROUGH TUESDAY. BY TUESDAY NIGHT ANOTHER
TROUGH IN THE NORTHERN STREAM WILL MOVE EAST OF THE ROCKIES. AT THE
SURFACE...A TROUGH WILL EXTEND FROM MINNESOTA TO THE TEXAS
PANHANDLE. HIGH PRESSURE WILL BUILD IN BEHIND THE TROUGH TONIGHT.
THIS HIGH PRESSURE WILL BE REPLACED BY ANOTHER TROUGH THAT SETS UP
MONDAY NIGHT AND CONTINUES THROUGH TUESDAY NIGHT.
MAIN PROBLEM WITH THIS FORECAST IS HOW MUCH SNOW WILL FALL AND WHAT
TYPE OF HIGHLIGHT SHOULD BE USED. MODELS ALSO INDICATE THERE WILL BE
ADVISORY LEVEL WINDS FOR THE ENTIRE FORECAST AREA FOR MUCH OF THE
DAY. ANY SNOW THAT FALLS SHOULD BE WIND DRIVEN. FIRST OF ALL MODEL
WIND INDICATES THAT SUSTAINED WIND COULD BE AROUND 30KTS. WIND GUSTS
TO 45KTS WILL BE POSSIBLE BASED ON THE GFS BUFKIT MIXING LAYER
HEIGHT. SNOW AMOUNTS OVER THE FORECAST AREA RANGE FROM 2-3 INCHES IN
THE WEST TO 1-2 INCHES EAST OF THE COLORADO LINE. AFTER CONSIDERABLE
COORDINATION WITH SURROUNDINGS OFFICES HAVE DECIDED TO GO WITH A
SNOW/BLOWING SNOW ADVISORY VALID FROM 15Z TO 03Z FOR ALL ZONES.
ADDED A SLIGHT CHANCE OF LIGHT SNOW TUESDAY NIGHT AS SOME MOISTURE
AND DYNAMICS ARE PRESENT WITH THE TROUGH IN THE NORTHERN STREAM.
OTHERWISE THE REMAINING PERIODS ARE DRY DUE TO LACK OF SHORTWAVES
AND SUBSIDENCE.
850MB TEMPERATURES WILL BE NEAR ZERO TODAY AND THEN WARM TO 7
DEGREES BY TUESDAY. FOR TEMPERATURES BASICALLY FOLLOWED THE COOLEST
GUIDANCE EVEN ON TUESDAY.
&&
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...SNOW AND BLOWING SNOW ADVISORY UNTIL 8 PM MST /9 PM CST/ THIS
EVENING FOR KSZ001>004-013>016-027>029-041-042.
NE...SNOW AND BLOWING SNOW ADVISORY UNTIL 8 PM MST /9 PM CST/ THIS
EVENING FOR NEZ079>081.
CO...SNOW AND BLOWING SNOW ADVISORY UNTIL 8 PM MST THIS EVENING FOR
COZ090>092.
&&
FOLTZ/FSHazardous weather outlook, Mar 2, 5:42 AM MST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 542 AM MST SUN MAR 2 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031500- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 542 AM MST SUN MAR 2 2008 /642 AM CST SUN MAR 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NORTH WIND AT 30 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED TODAY AS A STRONG AREA OF LOW PRESSURE MOVES INTO THE REGION. SNOW AND WIND WILL COMBINE TO PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY IS POSTED THROUGH 8 PM MST THIS EVENING. TRAVEL MAY BE HAZARDOUS DUE TO SLICK ROADS AND VISIBILITIES LESS THAN A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEEDED. FS
In the hours before
Local storm report, Mar 2, 11:07 AM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1107 AM MST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM BLIZZARD 1 SW VERNON 39.92N 102.33W
03/02/2008 YUMA CO TRAINED SPOTTER
VISIBILITY OF LESS THAN ONE QUARTER MILE WITH ONE HALF TO
ONE INCH OF SNOW ACCUMULATION. ESTIMATED WINDS OF 40 TO
45 MPH.
1050 AM BLIZZARD WRAY 40.08N 102.23W
03/02/2008 YUMA CO CO-OP OBSERVER
VISIBILITY OF LESS THAN ONE QUARTER MILE WITH WINDS
ESTIMATED AT 45 MPH.
1050 AM BLIZZARD 11 NNW BURLINGTON 39.45N 102.35W
03/02/2008 KIT CARSON CO TRAINED SPOTTER
VISIBILITY OF LESS THAN ONE QUARTER MILE WITH WINDS
ESTIMATED AT 40 MPH. AROUND ONE INCH OF ACCUMULATION.
1054 AM BLIZZARD 4 NE KIRK 39.66N 102.55W
03/02/2008 YUMA CO TRAINED SPOTTER
VISIBILITY OF LESS THAN ONE QUARTER MILE WITH WINDS
ESTIMATED AT 40 MPH. ONE INCH OF ACCUMULATION SO FAR.
&&
FOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:17 AM MST | Snow and Blowing Snow Advisory | GLD | Dundy, Hitchcock, Red Willow | 17 hr |
Nearby
Blizzard Warnings in Kansas, 2008Blizzard Warnings in Colorado, 2008Blizzard Warnings in Nebraska, 2008Every blizzard warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.